Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 153, NWS La Crosse, WI

July 29, 2008Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 29, 2008, 3:30 PM CDT for Clark County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2008, 3:30 PM CDT (20:30 UTC)
Expired
Jul 29, 2008, 4:15 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Clark County, WI

The radar

The La Crosse radar (KARX), 129 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 3:50 PM CDTHAIL 0.25Riplinger, WI
Jul 29, 4:03 PM CDTHAIL 0.252 S Riplinger, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 292030
SVRARX
WIC019-292115-
/O.NEW.KARX.SV.W.0153.080729T2030Z-080729T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  LONGWOOD...OR 19 MILES NORTH OF NEILLSVILLE...MOVING EAST AT 28
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATWOOD AROUND 340 PM...
  RIPLINGER AND CURTISS AROUND 345 PM...
  ABBOTSFORD AND DORCHESTER AROUND 355 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4474 9031 4473 9063 4503 9062 4503 9031
TIME...MOT...LOC 2030Z 262DEG 24KT 4484 9055

$$

RABERDING
4 follow-up statements
000 
WWUS53 KARX 292039
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 PM CDT TUE JUL 29 2008

WIC019-292115-
/O.CON.KARX.SV.W.0153.000000T0000Z-080729T2115Z/
CLARK WI-
339 PM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN CLARK COUNTY...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COUNTY K AND CAPITAL ROAD...OR 20 MILES NORTH OF NEILLSVILLE...
MOVING EAST AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIPLINGER AROUND 345 PM...
  ABBOTSFORD AND DORCHESTER AROUND 355 PM...

LAT...LON 4474 9031 4473 9063 4503 9062 4503 9031
TIME...MOT...LOC 2039Z 270DEG 22KT 4484 9047

$$

RABERDING
000 
WWUS53 KARX 292046
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT TUE JUL 29 2008

WIC019-292115-
/O.CON.KARX.SV.W.0153.000000T0000Z-080729T2115Z/
CLARK WI-
346 PM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN CLARK COUNTY...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RIPLINGER...OR 20 MILES NORTHEAST OF NEILLSVILLE...MOVING EAST
AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNITY AROUND 355 PM...

LAT...LON 4474 9031 4473 9063 4503 9062 4503 9031
TIME...MOT...LOC 2046Z 283DEG 19KT 4481 9038

$$

RABERDING
000 
WWUS53 KARX 292057
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT TUE JUL 29 2008

WIC019-292115-
/O.CON.KARX.SV.W.0153.000000T0000Z-080729T2115Z/
CLARK WI-
357 PM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN CLARK COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RIPLINGER...OR 19 MILES NORTHEAST OF NEILLSVILLE...MOVING
SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EXTREME EAST CENTRAL CLARK COUNTY AT 410 PM

LAT...LON 4474 9031 4473 9063 4503 9062 4503 9031
TIME...MOT...LOC 2057Z 293DEG 17KT 4479 9038

$$

RABERDING
000 
WWUS53 KARX 292109
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
409 PM CDT TUE JUL 29 2008

WIC019-292118-
/O.EXP.KARX.SV.W.0153.000000T0000Z-080729T2115Z/
CLARK WI-
409 PM CDT TUE JUL 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY
EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

LAT...LON 4474 9031 4473 9063 4503 9062 4503 9031
TIME...MOT...LOC 2108Z 293DEG 17KT 4477 9031

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:17 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 29, 3:17 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CDT TUE JUL 29 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES THIS EVENING AND
AGAIN LATE WED NIGHT INTO FRI...TEMPERATURES THRU THE PERIOD.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE CENTERED OVER WESTERN ONT WITH
A COLD FRONT SOUTH TO NEAR KDLH-KRGK-KMCW...MOVING SLOWLY EAST. DEW
POINTS IN THE UPPER 60S-MID 70S ALONG/AHEAD OF THE FRONT...IN THE
MID 50S TO MID 60S BEHIND IT. VIS IMAGERY/SFC OBS SHOWED
CONSIDERABLE CLOUDS AHEAD OF THE FRONT...WITH SUNNY/MOSTLY SUNNY
SKIES ACROSS MUCH OF MN BEHIND IT. PER WV/VIS IMAGERY...REMNANTS OF
DOLLY CONTINUED TO SPIN OVER KS...EXTENDING THEIR INFLUENCE/SHRA/
TSRA INTO SOUTHERN IA/NORTHERN MO. AREA STUCK BETWEEN DOLLY REMNANT
AND UPPER LOW/TROUGH SPINNING OVER WESTERN ONT. LAPS SFC BASED CAPE
OF 1.5 TO 3K J/KG ALONG/AHEAD OF THE FRONT...BUT FRONT RATHER VOID
OF CONVECTION SOUTH OF KMDZ EARLY THIS AFTERNOON.

NO LARGE ERRORS NOTED WITH 29.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
PRESENT REASONABLY SIMILAR SOLUTIONS FOR THE AREA TONIGHT INTO FRI
NIGHT. DPROG/DT OF 500MB HGTS AT 29.12Z SHOWED NAM/GFS RUNS OF
27.12Z AND 28.12Z VERIFIED QUITE WELL. ONLY NOTABLE TRENDS ARE GFS
WITH A BIT BETTER RUN-TO-RUN CONSISTENCY AND BOTH WERE A BIT WEAK
WITH THE SHORTWAVE NEAR LK WINNIPEG. THRU 36HRS TREND IS A BIT
SLOWER WITH THE LK WINNIPEG SHORTWAVE TROUGH PROGRESSING TO EASTERN
ONT AND STRONGER WITH TROUGHING NEAR THE BC COAST. FOR 36-60HRS
TREND IS TOWARD A BLEND OF 28.12Z RUNS AS HGTS/RIDGING ALOFT BUILD
ACROSS THE NORTH-CENTRAL CONUS...WITH POOR CONSISTENCY TO 27.12Z GFS
RUN. TREND IS SLOWER/STRONGER WITH ENERGY APPROACHING THE OR/WA
COAST. FOR 60-84HRS TREND IT TOWARD STRONGER RIDGING ALOFT ACROSS
THE UPPER MIDWEST. TREND REMAINS STRONGER WITH SHORTWAVE TROUGHING
INTO THE NORTHERN ROCKIES. SIGNIFICANT TIMING DIFFERENCES DEVELOP
WITH THIS TROUGHING BY 00Z SAT BUT THESE DIFFERENCES APPEAR TO HAVE
LITTLE IMPACT ON OUR AREA THRU FRI NIGHT. CHECK OF OBS VS. MODEL
DATA AT 18Z SHOWED BOTH MODELS REASONABLE WITH THE SFC MASS FIELDS.
PER WV IMAGERY...GFS A BIT BETTER WITH ITS DEPICTIONS OF THE DOLLY
REMNANTS AND STRENGTH OF THE SHORTWAVE OVER WESTERN ONT. A BLEND OF
NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE CENTRAL
CONUS...WITH SLIGHT EDGE TO GFS. 18Z DATA POINTS TO FAVORING GFS
THIS CYCLE. ALSO...28.12Z GFS RUN WAS ONE OF FEW MODELS WITH
CONVECTION IN NORTHERN MN/WI AT 29.12Z. OVERALL...FAVORED A MODEL/
ENSEMBLE COMPROMISE...WEIGHTED TOWARD GFS...THIS CYCLE. FORECAST
CONFIDENCE REMAINS IN THE AVERAGE RANGE.

FOR THE SHORT TERM...COLD FRONTAL BOUNDARY CONTINUES TO PUSH SLOWLY
SOUTHEAST ACROSS THE AREA THIS EVENING. CIRCULATION AND SFC BUBBLE
HIGH WITH REMNANTS OF DOLLY HOLD UP THE SOUTHWARD PROGRESS OF THE
FRONT ACROSS NORTHERN IA/NEAR IL/WI BORDER LATER TONIGHT/EARLY WED.
WEAK CONVERGENCE/LIFT WITH THE FRONT THIS EVENING AS IT PUSHES INTO
AN AIRMASS WITH 500-1500 J/KG MIXED LAYER CAPE. HOWEVER AREA UNDER
RIGHT EXIT REGION OF 300MB JET AND THIS MAY CONTINUE TO LIMIT
CONVECTION ALONG THE FRONT THIS EVENING. CONSENSUS OF LOCAL/REGIONAL
WRF MODELS INDICATE WIDELY SCT SHRA/TSRA INTO THE EVENING WITH THE
FRONT...WITH SMALL CHANCE POP OVER ROUGHLY SOUTHEAST HALF OF THE
FORECAST AREA LOOKING GOOD. WEAK HIGH PRESSURE AND DRIER/MORE STABLE
AIRMASS SETTLE OVER THE AREA FOR LATER TONIGHT/WED. WITH FRONTAL
BOUNDARY POTENTIALLY HUNG UP ACROSS THE SOUTH END OF THE FORECAST
AREA WED...AND RATHER MOIST/UNSTABLE AIRMASS SOUTH OF IT. CONFIDENCE
FOR THE DETAILS REMAINS QUITE LOW AND LEFT WED AFTERNOON/EVENING
DRY FOR NOW. BOUNDARY STARTS TO LIFT NORTH AS A WARM FRONT WED
NIGHT...BUT MOISTURE TRANSPORT/CONVERGENCE INTO THE BOUNDARY REMAINS
WEAK. MAY YET NEED A SMALL SHRA/TSRA CHANCE WED NIGHT...BUT WITH
WEAK FORCING SIGNALS AND POOR CONSENSUS AMONG MODELS FOR CONVECTION
IN THE AREA WED NIGHT ALSO LEFT THIS PERIOD DRY FOR NOW. BOUNDARY/
LOW LEVEL CONVERGENCE STRENGTHEN...INSTABILITY INCREASES ON THU AS
THE FRONT LIFTS NORTH INTO THE AREA. ADDED A SMALL SHRA/TSRA CHANCE
TO WESTERN PORTIONS OF FORECAST AREA ON THU...CLOSER TO STRONGER LOW
LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE. WEAK SHORTWAVE PUSHES
THRU THE UPPER RIDGE AXIS THU NIGHT WITH A WEAK LOW MOVING INTO
SOUTHERN MN/NORTHERN IA. DEEPER CONVERGENCE /COUPLED WITH THE
FRONTAL BOUNDARY/ ACCOMPANIES THESE FEATURES. INCREASING MODEL
SIGNAL/CONSENSUS FOR A CONVECTIVE COMPLEX TO FIRE OVER CENTRAL MN
THU NIGHT...WITH NORTHWEST FLOW ALOFT/CORFIDI VECTORS CARRYING IT
SOUTHEAST TOWARD THE AREA LATER THU NIGHT. HIGHER SHRA/TSRA CHANCES
MAY BE IN ORDER FOR LATER THU NIGHT IF THESE SIGNALS/TRENDS
CONTINUE. DEPENDING ON WHERE FRONTS AND THE WAVE OF LOW PRESSURE END
UP FRI...A SHRA/TSRA CHANCE MAY ALSO BE IN ORDER FOR FRI. FORCING/
MOISTURE TRANSPORT LOOK FOCUSED WEST OR SOUTH OF THE FORECAST AREA
FRI NIGHT FOR THIS TO BE A DRY PERIOD.

GUIDANCE LOWS FOR TONIGHT SIMILAR AND REASONABLE. WITH UNCERTAINTY
IN THE FINER BOUNDARY/CONVECTIVE DETAILS...TRENDED TOWARD A BLEND OF
GUIDANCE LOWS/HIGHS FOR WED THRU THU NIGHT AND FRI NIGHT. FAVORED
COOLER GFS MEX-MOS HIGHS FOR FRI...WHICH BLENDS WELL WITH
SURROUNDING GRIDS.

.LONG TERM...SATURDAY THROUGH TUESDAY

29.00Z MEDIUM RANGE MODELS/ENSEMBLES IN REASONABLY GOOD AGREEMENT
WITH THE LONG-WAVE PATTERN THROUGH THE PERIOD. TROUGHS ON THE COASTS
WITH RIDGING OVER CENTRAL NOAM ON SAT...TRANSITIONING TO WESTERN
CONUS RIDGING AND EASTERN CONUS/NOAM TROUGHING BY TUE. SOME
DIFFERENCES WITH THE TIMING/STRENGTH OF SHORTWAVES THRU THE FLOW IN
DAYS 4-7...BUT THIS NOT UNUSUAL. THUS FORECAST CONFIDENCE AVERAGE
FOR THE SAT THRU TUE PERIOD. HGTS/TEMPS ALOFT QUITE WARM FOR SAT
WITH AIRMASS CAPPED UNDER THE UPPER LEVEL RIDGING AND THE WARM FRONT
LIFTING NORTH OF THE AREA...HOWEVER LEFT SMALL -SHRA/TSRA CHANCES
SAT/SAT NIGHT ACROSS THE NORTH END OF THE FORECAST AREA TO BLEND
WITH NEIGHBORING GRIDS. 850MB TEMPS WARM INTO THE +22 TO +24C RANGE
SAT AS LOW PRESSURE LIFTS NORTH OF THE AREA...FOR A VERY WARM DAY.
COLD FRONT BEHIND THE LOW SLIPS INTO THE AREA ON SUN...BUT TIMING
DIFFERENCES BEGIN TO APPEAR. LIMITING FORCING/LIFT WITH THIS FRONT
AS IT TRIES TO SLIDE SOUTH UNDER THE MID/UPPER LEVEL RIDGING WITH
LITTLE SUPPORT. SOME CONCERN FOR HOW FAR SOUTH THE FRONT MAY GET...
BUT WITH FRONT TRYING TO SLIDE INTO A MOIST/UNSTABLE AIRMASS A SMALL
SHRA/TSRA CHANCE ON SUN LOOKS GOOD. MODEL/ENSEMBLE CONSENSUS THEN
HANGS THIS FRONT UP JUST SOUTH OF THE FORECAST AREA FOR MON/TUE. SFC
WAVES EXPECTED TO TRAVEL EAST ALONG THE FRONT AS HGTS ALOFT FALL
WITH THE PATTERN CHANGES TO TROUGHING OVER THE CENTRAL/EASTERN
CONUS. POTENTIAL FOR ENHANCED MOISTURE TRANSPORT/CONVERGENCE
INTO/OVER THIS BOUNDARY BY MON/TUE...TRAINING TYPE SHRA/TSRA AND
LOCALLY HEAVY RAINS. CHANCES FOR SHRA/TSRA MON/TUE REASONABLE FOR
NOW. TEMPS RETURN TO MORE NEAR NORMAL VALUES FOR MON/TUE AS HGTS
ALOFT FALL AND 850-700MB TEMPS COOL UNDER THE DEVELOPING TROUGHING.
FAVORED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR
HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...TONIGHT AND WEDNESDAY

18Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM NORTHEAST
MINNESOTA TO SOUTH CENTRAL MINNESOTA. SURFACE DEW POINTS HAVE RISEN
INTO THE LOWER 70S AHEAD OF THE FRONT. THIS BOUNDARY WILL MOVE
ACROSS THE TAF SITES THROUGH THE AFTERNOON HOURS. ISOLATED TO
SCATTERED CONVECTION TO DEVELOPED OUT AHEAD OF IT...MAINLY AFFECTING
THE KLSE TAF SITE. HAVE INCLUDED VCTS TO COVER THIS SCENARIO WITH
ONLY CB AT KRST AS MAIN CONVECTION TO BE TO THE EAST OF THE THE TAF
SITE. VFR CEILINGS TO PERSIST THOUGH THE AFTERNOON WITH LOCAL IFR
POSSIBLE IN ANY STORMS. HIGH PRESSURE THEN BUILDS IN TONIGHT WITH
CLEARING SKIES BY 02Z WHICH WILL CONTINUE THROUGH 18Z WEDNESDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........RABERDING
Hazardous weather outlook, Jul 29, 11:52 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 AM CDT TUE JUL 29 2008

MNZ079-088-096-WIZ017-029-032>034-041>044-053-301100-
ADAMS-BUFFALO-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1152 AM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST...CENTRAL
AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...
BRINGING A THREAT FOR MORE THUNDERSTORMS. THE AIRMASS ACROSS THE AREA
WILL BECOME SOMEWHAT UNSTABLE THROUGH THE AFTERNOON HOURS...ALLOWING
SOME OF THE STORMS TO BECOME STRONG. ISOLATED SEVERE STORMS
ARE POSSIBLE DURING THE HEAT OF THE DAY. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREATS...MAINLY BETWEEN 2 AND 8 PM. THE
COLD FRONT AND ANY STORMS WILL MOVE EAST OF THE AREA DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCES FOR RAIN WILL COME LATER IN THE WEEK...AS SEVERAL
WEAK DISTURBANCES MOVE INTO THE REGION. ISOLATED STORMS COULD OCCUR
THURSDAY NIGHT...WITH BETTER CHANCES FOR THE WEEKEND. IT IS TOO EARLY
TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY...ESPECIALLY IN
AREAS ALONG AND TO THE NORTH OF A LAKE CITY MINNESOTA...TO VIROQUA
WISCONSIN LINE BETWEEN 2 PM AND 8 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-055-061-301100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-WINNESHIEK-
1152 AM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...BRINGING A
THREAT FOR SOME THUNDERSTORMS. HOWEVER...THE BEST INSTABILITY AND
WIND PROFILES WILL BE FOUND TO THE EAST AND NORTH OF THE AREA.
ALTHOUGH ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE...THEY SHOULD
REMAIN BELOW SEVERE LIMITS...THE MAIN THREAT FOR THE STRONG
STORMS IS BETWEEN 2 AND 6 PM. THE COLD FRONT AND ANY STORMS
WILL MOVE EAST OF THE AREA DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCES FOR RAIN WILL COME LATER IN THE WEEK...AS SEVERAL
WEAK DISTURBANCES MOVE INTO THE REGION. ISOLATED STORMS COULD OCCUR
THURSDAY NIGHT...WITH BETTER CHANCES FOR THE WEEKEND. IT IS TOO EARLY
TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW/JLR

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:34 AM CDTSevere Thunderstorm WarningARXTaylor25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.